Alert archive / California / High Surf Warnings in 2023

High Surf Warning 1, NWS Eureka, CA

January 3, 2023Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this high surf warning at Jan 3, 2023, 10:30 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Jan 5, 2023, 3:00 AM PST. It was in force for 19 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2023, 10:30 AM PST (18:30 UTC)
In effect from
Jan 5, 2023, 3:00 AM PST
Expired
Jan 5, 2023, 10:24 PM PST
In force
19 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 4:18 AM PSTNON-TSTM WND GST 307 W Willits, CAFULL TREE DOWN ON ROADWAY (STATE HWY 20).
Jan 5, 5:30 AM PSTNON-TSTM WND DMG3 Wsw Briceland, CATREES AND POWER LINES DOWN ON THE ROAD. ROAD CLOSED.
Jan 5, 5:36 AM PSTNON-TSTM WND GST 302 Wsw Briceland, CATREES AND POWERLINES DOWN IN THE ROADWAY AT ETTERSBURG RD / BRICELAND THORN RD.
Jan 5, 8:00 AM PSTHIGH SURF1 W Shelter Cove, CAFOUR HOMES IN SHELTER COVE DAMAGED BY VERY LARGE WAVES AND HIGH TIDES. TIME AND LOCATION APPROX.
Jan 5, 9:00 AM PSTCOASTAL FLOOD1 S Fort Bragg, CAPICTURES SHOWING THE PARKING LOT FLOODED. THIS COINCIDED WITH HIGH RIVER FLOWS, LARGE SEAS, 2 FEET OF STORM SURGE, AND HIGH TIDES.
Jan 5, 12:42 PM PSTFLOOD2 Sse Arcata, CAFLOODING ON OLD ARCATA ROAD BETWEEN GRAHAM ROAD AND JACOBY CREEK ROAD.
Jan 5, 12:45 PM PSTFLOODFreshwater, CAHOWARD HEIGHTS ROAD FLOODED AT FRESHWATER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 6.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WHUS46 KEKA 031830
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1030 AM PST Tue Jan 3 2023

CAZ101-103-104-109-040430-
/O.NEW.KEKA.SU.W.0001.230105T1100Z-230106T1400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1030 AM PST Tue Jan 3 2023

...HIGH SURF WARNING IN EFFECT FROM 3 AM THURSDAY TO 6 AM PST
FRIDAY...

* WHAT...Dangerously large breaking waves around 30 feet.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...From 3 AM Thursday to 6 AM PST Friday.. .

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening surfing 
  conditions and significant beach erosion can be expected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
7 follow-up statements
017 
WHUS46 KEKA 041528
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
728 AM PST Wed Jan 4 2023

CAZ101-103-104-109-042330-
/O.CON.KEKA.SU.W.0001.230105T1100Z-230106T1400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
728 AM PST Wed Jan 4 2023

...HIGH SURF WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 6 AM
PST FRIDAY...

* WHAT...Dangerously large breaking waves around 30 feet.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...From 3 AM Thursday to 6 AM PST Friday.. .

* IMPACTS...Breaking waves can sweep people off jetties and docks,
  and into dangerous seas. Life-threatening surfing conditions and
  significant beach erosion can be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
905 
WHUS46 KEKA 042209
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Eureka CA
209 PM PST Wed Jan 4 2023

CAZ101-103-104-109-050615-
/O.NEW.KEKA.CF.W.0001.230105T1600Z-230105T1900Z/
/O.CON.KEKA.SU.W.0001.230105T1100Z-230106T1400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
209 PM PST Wed Jan 4 2023

...HIGH SURF WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 6 AM
PST FRIDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM TO 11 AM PST
THURSDAY...

* WHAT...For the High Surf Warning, dangerously large breaking
  waves around 30 feet. For the Coastal Flood Warning, High
  astronomical tides along with High Surf will cause minor
  flooding in low lying areas along the North Coast, with major
  flooding possible in locations with exposure to surf. Up to one
  half foot of saltwater inundation above ground level is 
  possible in low lying areas near shorelines and tidal waterways.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...For the High Surf Warning, from 3 AM Thursday to 6 AM PST
  Friday. For the Coastal Flood Warning, from during high tide
  from 8 AM to 11 AM PST Thursday.. High tide is between 9 and 10
  AM between Arena Cove and Crescent City. Saltwater inundation 
  will be possible 1 to 2 hours before and after high tide.

* IMPACTS...Low lying areas will experience minor flooding
  including, but not limited to, roadways in King Salmon and the
  Arcata bottoms, sections of highway 1 on the Mendocino coast and
  101 near South Beach in Del Norte, along with portions of New
  Navy Base Rd on the North Spit of Humboldt Bay and Centerville
  Rd. Breaking waves can sweep people off jetties and docks, and
  into dangerous seas. Life- threatening surfing conditions and
  significant beach erosion can be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Warning means that flooding is occurring or
imminent. Coastal residents in the warned area should be alert
for rising water, and take appropriate action to protect life and
property.

Feet Above Ground is locally defined as feet above the Highest
Astronomical Tide or HAT.

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
417 
WHUS46 KEKA 050615
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1015 PM PST Wed Jan 4 2023

CAZ101-103-104-109-051415-
/O.CON.KEKA.SU.W.0001.230105T1100Z-230106T1400Z/
/O.CON.KEKA.CF.W.0001.230105T1600Z-230105T1900Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1015 PM PST Wed Jan 4 2023

...HIGH SURF WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 6 AM
FRIDAY... 
...COASTAL FLOOD WARNING REMAINS IN EFFECT FROM 8 AM TO 11 AM 
THURSDAY...

* WHAT...For the High Surf Warning, dangerously large breaking waves
  around 30 feet. For the Coastal Flood Warning, high astronomical 
  tides along with high surf will cause minor flooding in low-lying 
  areas along the North Coast, with major flooding possible in 
  locations with exposure to surf. Up to one half foot of saltwater 
  inundation above ground level is possible in low-lying areas near 
  shorelines and tidal waterways.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern 
  Humboldt, and Mendocino Coast Counties.

* WHEN...For the High Surf Warning, from 3 AM Thursday to 6 AM
  Friday. For the Coastal Flood Warning, from during high tide from 8
  AM to 11 AM Thursday. High tide is between 9 and 10 AM between 
  Arena Cove and Crescent City. Saltwater inundation will be possible
  1 to 2 hours before and after high tide.

* IMPACTS...Low-lying areas will experience minor flooding including,
  but not limited to, roadways in King Salmon and the Arcata bottoms,
  sections of Highway 1 on the Mendocino coast and 101 near South
  Beach in Del Norte, along with portions of New Navy Base Rd on the
  North Spit of Humboldt Bay and Centerville Rd. Breaking waves can
  sweep people off jetties and docks, and into dangerous seas. Life-
  threatening surfing conditions and significant beach erosion can be
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Warning means that flooding is occurring or 
imminent. Coastal residents in the warned area should be alert for 
rising water, and take appropriate action to protect life and 
property.

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

$$
913 
WHUS46 KEKA 051320
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
520 AM PST Thu Jan 5 2023

CAZ101-103-104-109-052130-
/O.CON.KEKA.SU.W.0001.000000T0000Z-230106T1400Z/
/O.CON.KEKA.CF.W.0001.230105T1600Z-230105T1900Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
520 AM PST Thu Jan 5 2023

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...
...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

* WHAT...For the High Surf Warning, dangerously large breaking
  waves around 30 feet. For the Coastal Flood Warning, high
  astronomical tides along with high surf will cause minor
  flooding in low-lying areas along the North Coast, with major
  flooding possible in locations with exposure to surf. Up to one
  half foot of saltwater inundation above ground level is possible
  in low-lying areas near shorelines and tidal waterways.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...For the High Surf Warning, from 3 AM Thursday to 6 AM
  Friday. For the Coastal Flood Warning, from during high tide from 8
  AM to 11 AM Thursday. High tide is between 9 and 10 AM between 
  Arena Cove and Crescent City. Saltwater inundation will be possible
  1 to 2 hours before and after high tide.


* IMPACTS...Low-lying areas will experience minor flooding
  including, but not limited to, roadways in King Salmon and the
  Arcata bottoms, sections of Highway 1 on the Mendocino coast and
  101 near South Beach in Del Norte, along with portions of New
  Navy Base Rd on the North Spit of Humboldt Bay and Centerville
  Rd. Breaking waves can sweep people off jetties and docks, and
  into dangerous seas. Life- threatening surfing conditions and
  significant beach erosion can be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Warning means that flooding is occurring or
imminent. Coastal residents in the warned area should be alert
for rising water, and take appropriate action to protect life and
property.

Feet Above Ground is locally defined as feet above the Highest
Astronomical Tide or HAT.

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
589 
WHUS46 KEKA 051903
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1103 AM PST Thu Jan 5 2023

CAZ101-103-104-109-060315-
/O.EXP.KEKA.CF.W.0001.000000T0000Z-230105T1900Z/
/O.CON.KEKA.SU.W.0001.000000T0000Z-230106T1400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1103 AM PST Thu Jan 5 2023

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...
...COASTAL FLOOD WARNING HAS EXPIRED...

* WHAT...Dangerously large breaking waves around 30 feet.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...Until 6 AM PST Friday.. .

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening surfing 
  conditions and significant beach erosion can be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
541 
WHUS46 KEKA 052246
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
246 PM PST Thu Jan 5 2023

CAZ101-103-104-109-060700-
/O.CON.KEKA.SU.W.0001.000000T0000Z-230106T1400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
246 PM PST Thu Jan 5 2023

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

* WHAT...Dangerously large breaking waves around 30 feet.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...Until 6 AM PST Friday.. .

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening surfing 
  conditions and significant beach erosion can be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
637 
WHUS46 KEKA 060624
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1024 PM PST Thu Jan 5 2023

CAZ101-103-104-109-061400-
/O.CAN.KEKA.SU.W.0001.000000T0000Z-230106T1400Z/
/O.NEW.KEKA.SU.Y.0001.230106T0624Z-230106T1400Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1024 PM PST Thu Jan 5 2023

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM FRIDAY...
...HIGH SURF WARNING IS CANCELLED...

* WHAT...Large breaking waves of 22 to 27 feet will gradually 
  subside overnight.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern 
  Humboldt, and Mendocino Coast.

* WHEN...Until 6 AM Friday.

* IMPACTS...Dangerous surfing conditions and localized beach erosion.
  Beachcombing is highly discouraged!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave 
run-up on beaches with waves topping and washing over large rocks 
and jetties. These large waves can be erratic and unpredictable. Use 
extra caution near the surf zone as these large waves will be capable
of sweeping people into the frigid and turbulent ocean water. 
Mariners traversing the bar are urged to exercise extreme caution or 
stay in port until the threat subsides. Please contact the U.S. Coast
Guard for information regarding harbor and bar closures.

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Jan 3, 5:09 AM PST, 5 hours 21 minutes earlier.

Area forecast discussion, Jan 3, 5:09 AM PST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
509 AM PST Tue Jan 3 2023

.SYNOPSIS...Cloudy skies and light rain by this afternoon. The
next round of wet wintry weather will arrive Wednesday afternoon
with the arrival of another atmospheric river. Expect rain, high
winds, and flooding mid week and into the weekend.

&&

.DISCUSSION...Light precipitation expected by the afternoon with
mostly overcast skies and warmer humid air. This will bring snow
levels up after recent cold air advection. Snow accumulation will
be isolated to higher elevations and will also be light today.
The next evolution of weather will not be so light and easy. An
intensifying cyclonic system is inbound and will usher in a
considerable storm by Wednesday morning. Models consistently show
the track of the cyclone focusing a moderate to strong atmospheric
river over northwest California. Similar to the last system,
strong southeast flow around the cyclone will focus most of the
rain in the southern half of the area, especially on ridgetops. 24
hour rainfall estimates put 3 to 4 inches of rain in and south of
the King Range and Yolla Bollys. Areas further north will be
strongly rain shadowed by the offshore flow. Areas such as
Humboldt Bay can expect lower amounts around 1 to 2 inches. While
the pulse of moisture is slightly weaker than last week, ECMWF EFI
still highlights the area with a QPF value of 0.9. Snow levels
above 4000 feet will limit any snow concerns to the highest peaks
of Trinity County.

ECMWF EFI currently shows a very high value of 0.97 for wind
gusts. This is a very strong signal of high wind potential. NBM 4.1
shows an 90% chance of gusts exceeding 55 mph on the ridges of
Humboldt County with a 35% chance of similar winds around Humboldt
Bay. This system could bring the strongest winds so far this winter
to much of the area, especially Mendocino County. A High Wind Watch
has been issued all along the coast. NBM continues to show 15 to 30%
chance of thunderstorms behind the system late Wednesday into
Thursday. High resolution model soundings today back up these
probabilities with instability in excess of 300 J/Kg and CAPE
profiles extending above -10 C.

Towards the weekend, ensembles show low pressure lingering over
the eastern pacific pulling a series of weak to moderate bands
of moisture over the area. Current model guidance shows a
relatively even spread of rain throughout the area with lower
elevations expecting another 1 to 3 inches of rain with 3 to 5
inches at high elevations. Pulses of cold air could lower snow
levels below 4000 feet at times, brining some possible winter
weather concerns along highway 3 late in the week. Models are
hinting at another stronger cyclone early next week. /JHW /EYS

&&

.AVIATION...Mostly VFR conditions prevail with winds easing to a
light breeze and bearing easterly. Winds will turn southerly
again by the afternoon at the coastal terminals with VFR
conditions continuing through the TAF period. A frontal passage
will bring rain by the afternoon with southerly winds which will
remain under 10 kts. Overcast skies and 5000 foot ceilings are
expected into the evening with rain easing late tonight. KUKI will
see light southerly winds and MVFR/VFR conditions with rain
starting Wednesday morning.

&&

.MARINE...A weak front will pass east across the waters during
Tuesday, and that will be followed by the development of a strong
Pacific cyclone during Wednesday. Storm force south-southeast winds
are anticipated across the coastal waters of Northwest California
from late Wednesday morning through Wednesday evening. In addition,
a significant westerly swell, with wave heights ranging from 20 to
30 feet, is forecast to build across the waters during Thursday.
After Thursday, additional periods of stormy weather will occur
during late week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     High Wind Watch from late Wednesday night through Thursday
     morning for CAZ101.

     High Wind Watch from Wednesday morning through Thursday
     morning for CAZ102>106-109-110-112-113.

     Flood Watch from late tonight through Thursday morning for
     CAZ103-104-106-108>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Flood Watch from late tonight through Thursday morning for
     PZZ410.

     Small Craft Advisory until 7 AM PST Wednesday for PZZ450-
     455.

     Storm Watch from Wednesday morning through Thursday morning
     for PZZ450.

     Storm Warning from 7 AM to 7 PM PST Wednesday for PZZ455.

     Small Craft Advisory until midnight PST tonight for PZZ470-
     475.

     Storm Warning from midnight tonight to 10 AM PST Thursday
     for PZZ470.

     Storm Warning from midnight tonight to 4 AM PST Thursday
     for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 3, 2:47 AM PST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
247 AM PST Tue Jan 3 2023

CAZ101-041100-
Coastal Del Norte-
247 AM PST Tue Jan 3 2023

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A High Wind Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-104-106-109-110-112-113-041100-
Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
247 AM PST Tue Jan 3 2023

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Flood Watch is currently in effect.
A High Wind Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-041100-
Del Norte Interior-Northern Humboldt Interior-
247 AM PST Tue Jan 3 2023

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A High Wind Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-111-114-115-041100-
Southern Trinity-Northeastern Mendocino Interior-Northern Lake-
Southern Lake-
247 AM PST Tue Jan 3 2023

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-041100-
Northern Trinity-
247 AM PST Tue Jan 3 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Mountain snow Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 3, 8:13 AM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
813 AM PST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     SNOW             2 WNW RUTH              40.29N 123.44W
01/03/2023  M4.0 INCH        TRINITY            CA   TRAINED SPOTTER

            SNOW OCCURRED FROM 10 AM TO 3 PM ON
            1/2/2023. ELEVATION IS 3000 FEET.

&&

JMG

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 8:31 PM PSTHigh Wind WatchEKADel Norte18 hr
Jan 3, 2:25 AM PSTStorm WarningEKA55 hr
Jan 3, 8:35 AM PSTRiver Flood WatchEKAMendocino23 hr
Jan 3, 1:06 PM PSTFlash Flood WatchEKAHumboldt, Lake, Mendocino45 hr
Jan 3, 2:00 PM PSTGale WarningEKA10 hr
Jan 3, 2:23 PM PSTHigh Wind WarningEKADel Norte, Humboldt, Mendocino42 hr
Jan 3, 2:23 PM PSTWind AdvisoryEKALake, Mendocino, Trinity42 hr
Jan 3, 2:31 PM PSTWinter Storm WarningEKA25 hr

Nearby

High Surf Warnings in California, 2023Every high surf warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.